Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 19, NWS Caribou, ME

July 7, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 7, 2018, 8:41 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 8, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2018, 8:41 PM EDT (00:41 UTC)
In effect from
Jul 8, 2018, 8:00 AM EDT
Expired
Jul 8, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WHUS41 KCAR 080041
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
841 PM EDT Sat Jul 7 2018

MEZ029-030-080845-
/O.NEW.KCAR.BH.S.0019.180708T1200Z-180709T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
841 PM EDT Sat Jul 7 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Sunday
through Sunday evening.

* Location...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the upper 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the low to mid 50s.

* Timing...8 AM Sunday to 8 PM Sunday.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
4 follow-up statements
507 
WHUS41 KCAR 080657
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
257 AM EDT Sun Jul 8 2018

MEZ029-030-081500-
/O.CON.KCAR.BH.S.0019.180708T1200Z-180709T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
257 AM EDT Sun Jul 8 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low to mid 50s.

* Timing...Today.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
788 
WHUS41 KCAR 081330
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
930 AM EDT Sun Jul 8 2018

MEZ029-030-082130-
/O.CON.KCAR.BH.S.0019.000000T0000Z-180709T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
930 AM EDT Sun Jul 8 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low to mid 50s.

* Timing...Today.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

TD
349 
WHUS41 KCAR 081909
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
309 PM EDT Sun Jul 8 2018

MEZ029-030-090000-
/O.CON.KCAR.BH.S.0019.000000T0000Z-180709T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
309 PM EDT Sun Jul 8 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the mid 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low to mid 50s.

* Timing...Until 8 PM this evening.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

TD
455 
WHUS41 KCAR 090000
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
800 PM EDT Sun Jul 8 2018

MEZ029-030-090100-
/O.EXP.KCAR.BH.S.0019.000000T0000Z-180709T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
800 PM EDT Sun Jul 8 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

VJN

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 5:52 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 7, 5:52 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
552 PM EDT Sat Jul 7 2018

.SYNOPSIS...
High pressure will remain across the region through Monday. A
cold front will approach Monday night and cross the region on
Tuesday.
&&

.NEAR TERM /THROUGH SUNDAY/...
6pm update...Added more cloud cover for Sunday with warm frontal
mid and high clouds...mostly in northern zones. Also added
clouds this evening in northern Aroostook. Winds for Sunday look
reasonable with gusts to 30 mph in northern zones. Highs for
Sunday were unchanged. The sea breeze will reduce afternoon
temps in coastal Hancock and Washington counties.

Previous discussion...
A large ridge of high pressure stretching from the mid west to
the western Atlantic will remain across the region tonight
through Sunday. This high will keep dry air across the region
tonight and again on Sunday. A few high and mid clouds
associated with an upper level trof moving southeast from Quebec
will clip far northern Maine this evening, with partly cloudy to
mainly clear skies expected. Lows tonight will be a few degrees
warmer than last night. Generally expect lower to mid 50s
across the region. Sunday will feature mainly sunny skies.
Winds will turn southwest and be a bit gusty in the afternoon.
The southwest flow will bring warmer afternoon high
temperatures. Highs will range from the low to mid 80s, of
course, it will be a bit cooler along the downeast coast.

A Beach Hazard Statement remains in effect through 8 PM this
evening for the Downeast coast.
&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Models cont to show fair and breezy conditions and llvl warm
advcn Sun ngt thru Mon as a mdtly strong 500mb ridge holds ovr
the Rgn. After mild to warm ovrngt lows, high temps Mon aftn
will reach well into the 80s to near 90 deg ovr low trrn lctns N
of the immediate coast, with a geostrophic SW wind bringing
marine modified air nwrd into interior Downeast areas cooling
Downeast areas.

Sct shwrs and tstms alg the leading edge of a cold front from
Cntrl Can will likely enter far Nrn ptns of the FA Mon ngt, with
tstms diminishing to isold cvrg by late Mon ngt with the loss of
day tm htg. As the cold front slowly settles southward thru the
FA on Tue, additional sct shwrs and tstms will form by aftn with
the emphasis of cvrg ovr Cntrl and interior Downeast areas. With
not as much in the way of PWs exceeding 1.25 to 1.50 inches, the
potential of sig cvrg of heavy downpours of rnfl will be lower
than the last cold frontal passage, so no enhanced tstm wording
for Tue attm. After warm ovrngt lows, hi temps Tue will be
lowered due the presence of sct shwrs/tstms and more cld cvr.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Shwrs and any remaining tstms will move ESE of the FA Tue ngt as
the cold front finishes crossing the Rgn. This should leave
ptly to msly sunny skies for the Rgn for Wed and Thu with hi and
low temps at or just below seasonal norms. Fri looks to begin
fair with increasing cloudiness late in the day and a chc of
shwrs from a weak cold frontal system from Cntrl Can and perhaps
some Atlc moisture from the remains of the trop depression
currently well E of the Carolinas, with the latter source of
moisture more speculative given that some longer range models
keep this moisture well E of our FA. For now, given uncertainties
of cld cvr and shwr potential, we are calling for near avg
hi/low temps for Fri and Sat, with temps being more refined as
we get closer to next weekend.
&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR weather conditions can be expected through
Sunday. Gusty west winds will diminish this evening and then
turn gusty southwest on Sunday.

SHORT TO LONG TERM: VFR conditions xpctd all TAF sites with
brief MVFR clgs/vsbys possible on Tue with any tstm or heavier
shwr.
&&

.MARINE...
NEAR TERM: Wind/seas will remain below advisory level through
Sunday.

SHORT TO LONG TERM: No marine hdlns anticipates with max wind
speeds ovr outer MZs of 10 to 20 kt and wv hts of 3 to 4 ft with
lesser values ovr bays, harbors, and near shore. Went with
about 80 to 90 percent of WW3 guidance for fcst wv hts with
primary wv pds of 4 to 6 sec, transitioning to longer pd swell
of arnd 10 sec by late week.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.
&&

Near Term...Duda
Short Term...VJN
Long Term...VJN
Aviation...Duda/VJN
Marine...Duda/VJN
Hazardous weather outlook, Jul 7, 8:41 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
841 PM EDT Sat Jul 7 2018

MEZ001>006-010-011-015>017-031-032-090045-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
841 PM EDT Sat Jul 7 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, Interior DownEast Maine, North Central
Maine, Northern Maine and West Central Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-090045-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
841 PM EDT Sat Jul 7 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-090045-
Coastal Hancock-Coastal Washington-
841 PM EDT Sat Jul 7 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.